Alert archive / Georgia / Flood Watches in 2009

Flood Watch 9, NWS Atlanta, GA

October 12, 200962 counties in Georgia

NWS Atlanta, GA issued this flood watch at Oct 12, 2009, 3:46 AM EDT for 62 counties in Georgia. It took effect at Oct 12, 2009, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2009, 3:46 AM EDT (07:46 UTC)
In effect from
Oct 12, 2009, 8:00 AM EDT
Expired
Oct 12, 2009, 9:47 PM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 62 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGUS62 KFFC 120746
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 AM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-122000-
/O.NEW.KFFC.FA.A.0009.091012T1200Z-091013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
346 AM EDT MON OCT 12 2009

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NORTH AND PORTIONS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL 
 GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...
 NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING

* A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL GEORGIA BY EARLY
  THIS AFTERNOON. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL
  RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL
  GEORGIA TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED...
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL DIMINISH
  THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER DISTURBANCE
  MAY BRING ANOTHER BOUT OF HEAVY RAIN ON WEDNESDAY.


* RAINFALL RATES ARE EXPECTED TO BE HIGH ENOUGH TO RESULT IN RISES
  IN SOME CREEKS...STREAMS...AND RIVERS...WHICH COULD LEAD TO
  FLOODING OF LOW-LYING AND MORE FLOOD-PRONE LOCATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
804 
WGUS62 KFFC 121521 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-122330-
/O.CON.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
1121 AM EDT MON OCT 12 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
 WEST CENTRAL GEORGIA.

* THROUGH THIS EVENING

* A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL GEORGIA BY EARLY
  THIS AFTERNOON. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL
  RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL
  GEORGIA TODAY. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE
  ALREADY OCCURRED...AND AN ADDITIONAL 1 TO 3 INCHES CAN BE
  EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL
  DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER
  DISTURBANCE WILL BRING ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY.

* SEVERAL CREEKS...ESPECIALLY IN THE METRO ATLANTA AREA...HAVE
  ALREADY RISEN ABOVE FLOOD STAGE. RAINFALL RATES CONTINUE TO BE
  HIGH ENOUGH TO RESULT IN ADDITIONAL RISES IN SEVERAL CREEKS...
  STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD-PRONE
  LOCATIONS IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
553 
WGUS62 KFFC 121956
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-130400-
/O.CON.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
356 PM EDT MON OCT 12 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
 WEST CENTRAL GEORGIA.

* UNTIL MIDNIGHT EDT TONIGHT

* A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO CENTRAL
  GEORGIA THROUGH TONIGHT. TROPICAL MOISTURE OVERRUNNING THE FRONT
  WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF
  CENTRAL GEORGIA THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 2
  TO 3 INCHES HAVE ALREADY OCCURRED...AND AN ADDITIONAL 1 TO 3
  INCHES EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE
  RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING
  WEATHER DISTURBANCE WILL BRING ANOTHER ROUND OF HEAVY RAIN ON
  WEDNESDAY.

* SEVERAL CREEKS...ESPECIALLY IN THE METRO ATLANTA AREA...HAVE 
 ALREADY RISEN ABOVE FLOOD STAGE. RAINFALL RATES CONTINUE TO BE 
 HIGH ENOUGH TO RESULT IN ADDITIONAL RISES IN SEVERAL CREEKS... 
 STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD-PRONE 
 LOCATIONS IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
696 
WGUS62 KFFC 122130
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON OCT 12 2009

GAZ001>009-056-058>062-068-070>076-122230-
/O.CAN.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-MONROE-
JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE
530 PM EDT MON OCT 12 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL
GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST
GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELED. THE HEAVIEST
RAINS HAVE COME TO AN END OVER EXTREME NORTH GEORGIA AND AREAS
ALONG THE SOUTHERN EDGE OF THE ORIGINAL WATCH. THESE AREAS DID
NOT RECEIVE THE BRUNT OF THE HEAVY RAIN SO HAVE DECIDED TO CANCEL
THE WATCH FOR THESE COUNTIES.

$$

GAZ011>016-019>025-027-030>039-041>055-057-130400-
/O.CON.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
530 PM EDT MON OCT 12 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...
 NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* UNTIL MIDNIGHT EDT TONIGHT

* A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO CENTRAL 
 GEORGIA THROUGH TONIGHT. TROPICAL MOISTURE OVERRUNNING THE 
 FRONT WILL RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS 
 OF CENTRAL GEORGIA THIS EVENING. WIDESPREAD RAINFALL AMOUNTS 
 OF 2 TO 3 INCHES HAVE ALREADY OCCURRED...AND AN ADDITIONAL 1 
 TO 3 INCHES EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 
 THE RAIN WILL DIMINISH THIS EVENING...HOWEVER ANOTHER 
 APPROACHING WEATHER DISTURBANCE WILL BRING ANOTHER ROUND OF 
 HEAVY RAIN ON WEDNESDAY. 

* SEVERAL CREEKS...ESPECIALLY IN THE METRO ATLANTA AREA...HAVE 
 ALREADY RISEN ABOVE FLOOD STAGE. RAINFALL RATES CONTINUE TO BE 
 HIGH ENOUGH TO RESULT IN ADDITIONAL RISES IN SEVERAL CREEKS... 
 STREAMS...AND RIVERS. FLOODING OF LOW-LYING AND FLOOD-PRONE 
 LOCATIONS IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
587 
WGUS62 KFFC 130147
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT MON OCT 12 2009

GAZ011>016-019>025-027-030>039-041>055-057-130300-
/O.CAN.KFFC.FA.A.0009.000000T0000Z-091013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY
947 PM EDT MON OCT 12 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH
CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST
CENTRAL GEORGIA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS
DIMINISHED...WITH ONLY PATCHY LIGHT RAIN EXPECTED FOR THE REST OF
THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 12, 3:26 AM EDT, 20 minutes earlier.

Area forecast discussion, Oct 12, 3:26 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EDT MON OCT 12 2009

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH HEAVY RAIN EVENT
SETTING UP FOR TODAY.  SURFACE HIGH PRESSURE CONTINUES TO BUILD
EASTWARD INTO SOUTHERN PORTIONS OF NEW ENGLAND...WITH COLD AIR
DAMMING AND A WEDGE SET UP BY THIS AFTERNOON.  GOOD ISENTROPIC LIFT
NOTED ABOVE THE WEDGE BY THIS AFTERNOON...WITH DEEP MOISTURE ACROSS
THE AREA...AND A 35-40KT LOW LEVEL JET.  RAINFALL AMOUNTS OF 2 TO 3
INCHES EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH
THIS EVENING...AND WILL ISSUE A FLOOD WATCH THROUGH MIDNIGHT FOR
AREAS NORTH OF A CENTRALHATCHEE...TO FORSYTH...TO LOUISVILLE LINE.
EXPECT FLOODING WILL BE MAINLY ALONG CREEKS...STREAMS AND RIVERS.
MODELS SHOW SURFACE FRONT OVER SOUTH GEORGIA LIFTING NORTHWARD THIS
MORNING...BRINGING WARMER AIR ACROSS SOUTHERN PORTIONS OF THE CWA.
HAVE LEANED TOWARD MET FOR THE FIRST PERIOD AS IT CAPTURES COOLER
TEMPERATURES ACROSS NORTH GEORGIA AND WARMER AIR OVER CENTRAL
PORTIONS.  HEAVY RAIN EXITS THE FORECAST AREA BY LATE THIS EVENING AS
THE WEDGE ERODES...ALLOWING SURFACE HIGH PRESSURE TO BEGIN BUILDING
SOUTHEASTWARD FROM THE PLAINS. ALTHOUGH THIS SHOULD BRING A RESPITE
FROM THE RAIN ON TUESDAY...GOOD MOISTURE REMAINS IN PLACE AHEAD OF
THE NEXT SYSTEM WHICH DEVELOPS OVER THE MISSISSIPPI VALLEY EARLY
WEDNESDAY MORNING...SPREADING ANOTHER ROUND OF MODERATE TO HEAVY
RAIN ACROSS THE AREA ON WEDNESDAY.  SIMILAR TO TODAYS EVENT...
CAD/WEDGE WILL SET UP DURING THE OVERNIGHT HOURS WITH ISENTROPIC
LIFT DEVELOPING BETWEEN 06-12Z...SUPPORTING CATEGORICAL POPS ONCE
AGAIN. ONCE AGAIN NORTH AND PORTIONS OF CENTRAL GEORGIA WILL BE THE
AREAS FOR THE BEST RAINFALL...HAVE BROUGHT ISOLATED THUNDER AS FAR
NORTH AS A CARROLLTON TO MILLEDGEVILLE LINE AS MODELS SHOWING WEDGE
FRONT ACROSS THIS AREA.  HAVE LEANED TOWARD COOLER MET GUIDANCE
THROUGH THE SHORT TERM PERIODS.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BEGINNING PORTION OF EXTENDED PERIODS REMAIN ACTIVE AND WET...WITH
ANOTHER SURFACE LOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY ON
THURSDAY AND PUSHING ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA
THROUGH FRIDAY.  THIS WILL BRING CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY WHEN THE DEEPENING TROUGH PUSHES THE
SURFACE FRONT OFF THE SOUTHEAST COAST.  WRAPAROUND MOISTURE OVER THE
NORTH GEORGIA MOUNTAINS CONTINUES INTO EARLY SATURDAY AS TROUGH
PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY.
COLDER THAN NORMAL TEMPERATURES EXPECTED BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  54  77  58  61 / 100  30   5  50  90
ATLANTA         64  57  73  61  65 / 100  30   5  60  90
BLAIRSVILLE     61  50  72  53  58 / 100  30   5  70  80
CARTERSVILLE    63  55  73  59  64 / 100  30   0  70  90
COLUMBUS        80  64  78  66  74 /  80  30  20  70  80
GAINESVILLE     59  53  73  57  57 / 100  30   5  60  90
MACON           74  61  80  64  70 /  90  30  20  50  80
ROME            65  57  78  61  66 / 100  30   5  80  80
PEACHTREE CITY  69  58  74  59  68 / 100  30   5  70  90
VIDALIA         79  64  79  63  74 /  70  30  30  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...
TOWNS...UNION...WALKER...WALTON...WARREN...WASHINGTON...WHITE...
WHITFIELD...WILKES.

&&

12
Hazardous weather outlook, Oct 11, 8:57 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT SUN OCT 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
857 PM EDT SUN OCT 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL
GEORGIA LATE TONIGHT.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL DRIFT EAST OVERNIGHT...
AS A FRONTAL BOUNDARY OVER NORTH FLORIDA LIFTS NORTHWARD INTO
SOUTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE OCCASIONAL
LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF A
COLUMBUS TO SWAINSBORO LINE.

.DISCUSSION...
WEAK INSTABILITY AHEAD OF A FRONTAL BOUNDARY LIFTING NORTHWARD
ACROSS NORTHERN FLORIDA...MAY BE SUFFICIENT TO PRODUCE ISOLATED
THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA ON MONDAY...AND THEN AGAIN ON WEDNESDAY AND
THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED ON TUESDAY...FRIDAY AND
SATURDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:34 AM EDTFlash Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more6 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCForsyth, Fulton54 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCGwinnett28 hr
Oct 12, 9:15 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup45 min
Oct 12, 10:23 AM EDTFlash Flood WarningFFCBanks, Jackson6 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCobb, Douglas49 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCNewton, Rockdale50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBarrow, Jackson48 hr
Oct 12, 11:38 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Oct 12, 11:52 AM EDTRiver Flood WarningFFCCobb, Fulton23 hr
Oct 12, 2:05 PM EDTTornado WarningFFCLaurens40 min
Oct 12, 2:27 PM EDTTornado WarningFFCEmanuel, Treutlen78 min
Oct 12, 2:32 PM EDTTornado WarningFFCBleckley, Dodge, Laurens43 min
Oct 12, 2:35 PM EDTAreal Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more9 hr
Oct 12, 4:08 PM EDTSevere Thunderstorm WarningFFCToombs41 min
Oct 12, 4:38 PM EDTRiver Flood WarningFFCDeKalb, Rockdale35 hr
Oct 12, 4:38 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe21 hr

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.